Arkansas, 2006Drought in Arkansas, April 1 to 30, 2006
April 1 to 30, 2006 · NWS TSA · 7 events in 7 counties and zones
7 drought, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 9:00 PM CST, 3 hours earlier.
Area forecast discussion, Mar 31, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST FRI MAR 31 2006
.UPDATE...
QUIET WEATHER THIS EVENING. SOME HIGH THIN CLOUDS AT THIS
TIME...BUT THICKER MID CLOUDS SHOULD FORM IN THE SOUTH LATER
TONIGHT. WARM ADVECTION ACROSS A BOUNDARY LYING OVER THE
SOUTHERN PART OF THE AREA SHOULD RESULT IN THUNDERSTOMS LATE
TONIGHT/AND OR TOMORROW MORNING. GOING FORECAST LOOKS
GOOD. DO NOT PLAN ON ANY CHANGES.
&&
.PREV DISCUSSION... (ISSUED 353 PM CST FRI MAR 31 2006)
DISCUSSION...
ACTIVE SPRINGTIME WEATHER PATTERN TO CONTINUE FOR THE NEXT WEEK
WITH SEVERAL CHANCES OF SHOWERS AND THUNDERSTORMS. FRONTAL
BOUNDARY HAS BEEN SLOWLY MOVING SOUTH ALL DAY AND WILL STALL NEAR
THE RED RIVER LATER THIS EVENING. SCATTERED ELEVATED CONVECTION IS
EXPECTED TO FORM JUST NORTH OF THE BOUNDARY LATER TONIGHT AND LIFT
NORTHEAST ACROSS THE AREA SATURDAY MORNING INTO EARLY AFTERNOON AS
THE WARM FRONT ALSO LIFTS NORTH ACROSS THE AREA. ADDITIONAL
SURFACE BASED STORMS MAY DEVELOP SATURDAY AFTERNOON ESPECIALLY
NEAR OUTFLOW BOUNDARIES LEFTOVER FROM EARLIER CONVECTION.
AS THE UPPER SYSTEM MOVES INTO THE ROCKIES BY SATURDAY
EVENING...SEVERE STORMS ARE EXPECTED TO FIRE ALONG THE DRYLINE
ACROSS WESTERN OKLAHOMA. THESE STORMS WILL MOVE NORTHEAST
OVERNIGHT AND MAY AFFECT PARTS OF OUR AREA...ESPECIALLY NORTHEAST
OKLAHOMA. SOUTHERLY WINDS WILL STAY UP ALL NIGHT KEEPING
TEMPERATURES VERY MILD FOR EARLY APRIL.
UPPER SYSTEM MOVES ACROSS THE CENTRAL PLAINS SUNDAY WITH A DRYLINE
MOVING INTO THE AREA AROUND MIDDAY. STORMS MAY REFIRE ALONG THE
DRYLINE LATE IN THE DAY MAINLY IN THE EASTERN PART OF THE FORECAST
AREA BUT THE BETTER CHANCES WILL BE NORTHEAST OF OUR AREA. FIRE
WEATHER MAY BECOME A SIGNIFICANT CONCERN SUNDAY AFTERNOON
DEPENDING ON HOW FAR EAST THE DRYLINE PUSHES. TEMPERATURES WEST OF
THE DRYLINE WILL CLIMB WELL INTO THE 80S WITH STRONG SOUTHWEST
WINDS AND LOW DEWPOINTS. WILL NOT ISSUE A FIRE WEATHER WATCH AT
THIS TIME THOUGH DUE TO A LOT OF UNCERTAINTY IN THE DRYLINE
POSITION SUNDAY AFTERNOON.
LOOKS LIKE A COUPLE DRY DAYS WILL OCCUR BEHIND THIS SYSTEM MONDAY
AND TUESDAY BEFORE ANOTHER STRONG UPPER LEVEL SYSTEM AFFECTS THE
AREA BY LATE WEDNESDAY AND THURSDAY. THURSDAY LOOKS LIKE THE MORE
ACTIVE DAY AT THIS POINT IN TIME AS THE UPPER SYSTEM ONCE AGAIN
TAKES A TRACK WELL TO OUR NORTH.
STAYED NEAR OR A BIT WARMER THAN THE WARMEST GUIDANCE TEMPERATURES
THE NEXT COUPLE DAYS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 5
ABBAS/PLATE
Hazardous weather outlook, Mar 31, 8:48 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST FRI MAR 31 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 PM CST FRI MAR 31 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
A STATIONARY FRONT WAS LAYING EAST TO WEST ACROSS SOUTH CENTRAL OKLAHOMA
EARLY TONIGHT. IT WILL BEGIN TO MOVE NORTHWARD AS A WARM FRONT AS A LOW
LEVEL JET INCREASES LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE
TRIGGERED AS THE FLOW OVER THE FRONT INCREASES WARM AIR AND MOISTURE
ADVECTION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT LATE TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING OVER PARTS OF THE AREA
SATURDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY AS THE WARM FRONT
LIFTS NORTH AND THE FORECAST AREA BECOMES QUITE WARM AND UNSTABLE. A
DEVELOPING DRYLINE TO OUR WEST WILL MAKE A MOVE EAST BY SATURDAY
NIGHT AS AN UPPER LEVEL SYSTEM APPROACHES. SEVERE THUNDERSTORM
CHANCES WILL IMPROVE BY LATE SATURDAY NIGHT THROUGH SUNDAY AS THE
DRYLINE GRADUALLY PUSHES INTO EASTERN OKLAHOMA.
THUNDERSTORM CHANCES RETURN TO THE FORECAST TOWARDS MID WEEK AS THE
SURFACE HIGH SLIDES EAST AND LOW-LEVEL MOISTURE RETURNS. THE
POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT EXISTS BY LATE WEEK
AS A STRONG UPPER LEVEL SYSTEM EJECTS FROM THE SOUTHWESTERN UNITED
STATES.
FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND MUCH
OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS. STRONG GUSTY
WINDS AND VERY WARM TEMPERATURES SUNDAY WILL RAPIDLY DRY DORMANT
VEGETATION AND CAUSE HIGH FIRE DANGER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PLANNERS SHOULD MONITOR THE LATER FORECASTS CONCERNING THE
POTENTIAL OF SEVERE WEATHER OVER THE WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Drought, Benton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Despite several widespread rain events during the month of April, long-term drought conditions remained in the severe (D2) category across northwestern and west central Arkansas through the month. Some of the heavier rainfall amounts for the month included 8.58 inches at Berryville AR and 7.29 inches at Eureka Springs AR. Normal precipitation for the month of April is around 4.30 inches in northwestern Arkansas. Reservoir levels improved as a result of the month's rainfall.
Drought, Carroll
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.341, -93.538 (the zone’s center; the record gives no point)
Drought, Crawford
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- NEWSPAPER
Drought, Franklin
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- NEWSPAPER
Drought, Madison
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.011, -93.725 (the zone’s center; the record gives no point)
Drought, Sebastian
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Sebastian forecast zone
- Reported by
- NEWSPAPER
Drought, Washington
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, April 1 to 30, 20062 deaths · $6.0 million · 11 events
- Debris Flow in California, April 1 to 15, 20061 death · $34 million · 1 event
- Drought in Texas, April 1 to 30, 2006$100 million · 33 events
- Tornado and Hail in Oklahoma, April 1 to 2, 20067 injured · $757,000 · F1 · 21 events
- Drought in Oklahoma, April 1 to 30, 2006$2.3 million · 48 events
- Tornadoes and Hail in Kansas, April 1, 2006$15,000 · F2 · 54 events
- Flooding in Minnesota, April 1 to 30, 2006$8.3 million · 14 events
- Debris Flow in California, April 1 to 25, 2006$7.0 million · 1 event
- Flash Flood in Puerto Rico, April 1, 2006$3.0 million · 1 event
- Drought in Texas, April 1 to 30, 2006$250,000 · 8 events
- Hail and Damaging Winds in Oklahoma, April 1, 2006$30,000 · 2 in hail · 51 events
- Flooding in Iowa, April 1 to 14, 2006$75,000 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506684, 5506685, 5506686, 5506687, 5506688, 5506689, 5506690.